Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Discoloration on bikini line/upper thigh?
    avatar
    vaichoraracangas posted:
    Hi,
    After attempting to wax my bikini line a few months ago, I decided to use Nair instead... afterwards I noticed I had a discolored patch of skin down there on my upper thigh/groin (I am white, and it's a darker tan) which I assumed was from leaving the Nair on too long or something, but it could have been there before, I don't know. Anyway I thought it had gone away since then but tonight I shaved that area and once again I see the discolored spot! I'm pretty sure it's the same spot, so I'm wondering if it could be from the Nair even though that was months ago. My skin is VERY sensitive so I'm not discarding the possibility.

    I saw this thing called nigricans acanthosis online that can cause these darker patches (due to excess insulin) but from what I see it tends to affect mostly African American or other darker ethnicities, or people who suffer from obesity, but I'm slender and definitely as white as can be, so I'm not convinced (although it's possible).

    Anyway, anyone heard of this happening from Nair or shaving? What could cause it?

    Thanks for your input
    Reply
     
    avatar
    saddison94 responded:
    Hi there I know this must be worrisome for you to have this rash. If the doc says it isn't an STD I would trust his or her opinion. I am not a doctor but...it doesn't seem likely at all to be an STD...especially if it is on your chest as well. I am going to give you a link to our skin care site. You might find some help there about rashes.
    https://www.thebeautyinsiders.com/how-to-protect-your-skin-from-winter-sun-damage.html


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.